Alert archive / South Dakota / High Wind Warnings in 2007
High Wind Warning 8, NWS Rapid City, SD
NWS Rapid City, SD issued this high wind warning at Mar 26, 2007, 8:58 PM MDT for Butte County, Harding County, Perkins County, South Dakota; Campbell County, Crook County, Weston County, Wyoming. It took effect at Mar 27, 2007, 3:00 AM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2007, 8:58 PM MDT (02:58 UTC)
- In effect from
- Mar 27, 2007, 3:00 AM MDT
- Expired
- Mar 27, 2007, 6:00 PM MDT
- In force
- 15 hr
- Issued by
- NWS Rapid City, SD
Counties Butte County, SD, Harding County, SD, Perkins County, SD, Campbell County, WY, Crook County, WY, Weston County, WY
The radar
The Rapid City radar (KUDX), 119 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 3.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1702 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this high wind warning went out at Mar 26, 9:25 AM MDT, 11 hours 33 minutes earlier.
Area forecast discussion, Mar 26, 9:25 AM MDT, 11 hours 33 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 925 AM MDT MON MAR 26 2007 .DISCUSSION...CDFNT HAS PUSHED THRU THE ENTIRE CWFA THIS MRNG WITH WINDY CONDITIONS IN ITS WAKE. BEST PRES RISES ARE NOW PUSHING EAST OF THE CWFA...SO DO EXPECT THE WINDS TO RELAX SOMEWHAT BY THIS AFTN. HAVE UPDATED ZONES TO LOWER MAX TEMPS A FEW DEGREES IN THE ERN HALF OF CWFA AS COLD ADVECTION IS A LITTLE MORE ROBUST THAN PREVIOUSLY THOUGHT. REST OF FCST IN GOOD SHAPE WITH ONLY MINOR MODIFICATIONS NEEDED. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && JOHNSON
Hazardous weather outlook, Mar 26, 2:50 PM MDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 250 PM MDT MON MAR 26 2007 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-271300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 250 PM MDT (350 PM CDT) MON MAR 26 2007 ...HIGH WIND WATCH IN EFFECT FROM EARLY TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR NORTHEAST WYOMING AND NORTHWEST SOUTH DAKOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE AREA WILL BRING A CHANCE FOR THUNDERSTORMS TO NORTHEASTERN WYOMING TONIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM EASTERN IDAHO INTO WESTERN WYOMING AND CENTRAL MONTANA ON TUESDAY. STRONG SOUTHEAST WINDS WILL DEVELOP AHEAD OF THIS SYSTEM BEFORE SUNRISE OVER NORTHEAST WYOMING...AND AROUND SUNRISE OVER NORTHWEST SOUTH DAKOTA. WINDS OF 35 TO 45 MPH WITH GUSTS OF OVER 50 MPH WILL BE POSSIBLE. THE WINDS WILL CONTINUE THROUGH THE DAY...AND ARE EXPECTED TO START TAPERING OFF BY LATE TOMORROW AFTERNOON INTO THE EVENING HOURS. THERE IS ALSO A CHANCE FOR THUNDERSTORMS OVER PARTS OF THE AREA ON TUESDAY INTO TUESDAY NIGHT. AT THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. ON WEDNESDAY...THE SURFACE LOW WILL MOVE THROUGH THE AREA WHILE A STRONG UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. THIS WILL RESULT IN A CHANCE FOR THUNDERSTORMS OVER WESTERN AND SOUTH CENTRAL SOUTH DAKOTA. THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...PARTICULARLY ALONG AND EAST OF A LINE FROM FAITH TO KADOKA TO MISSION. LARGE HAIL WILL BE THE PRIMARY THREAT FROM THESE STORMS...THOUGH DAMAGING WIND GUSTS WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 8:58 PM MDT | Wind Advisory | UNR | Custer, Fall River, Lawrence, Meade, Oglala Lakota, Pennington and 1 more | 18 hr |
| Mar 27, 4:43 AM MDT | Winter Storm Watch | UNR | Custer, Lawrence, Meade, Pennington | 34 hr |
Nearby
High Wind Warnings in South Dakota, 2007High Wind Warnings in Wyoming, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.